| Model Number |
PROXIMAL TENODESIS IMPLANT SYSTEM REV: 0 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/20/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
Event or Problem Description
On (b)(6) 2024, a sales representative reported via phone that an ar-2290 proximal tenodesis implant system broke during use.When releasing the button, the surgeon unscrewed the stylet, noticed it was tight, and popped.The stylet broke but stayed inside the button and caused the threads to break off.The button was unable to be inserted after this issue.Everything was removed from the patient, and a new ar-2290 proximal tenodesis implant system was opened without delay.This was discovered during a proximal biceps tenodesis procedure on (b)(6) 2024, with no reported patient harm.Additional information was received on 8/22/2024 via email with photo attachment: per the rep on photo attachment, "as you can see in the photo, the threads of the inserter are still within the button.The implant was not manipulated when taken out of the package and went straight into use.The physician expressed it felt very hard to unscrew the inserter and then popped.".
Additional Manufacturer Narrative
Additional information: g3, h3, h6 based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to improper bone preparation and/or prying/leveraging the screw during insertion.